Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Taking Thyroxyn for hypothyroidism. Having constipation. Side effect?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Sir, I am having problem of hypothyroidism.I am on medication of Thyroxyn 125 mg since last 2 yrs. i am having problem of passing stools. The stool is less in quantity and it is sticky. Also lot of gas passes before defecation and most of the time I insert finger in anus to pass the stool but that also less in quantity . My body fat is increasing too. Please Help.
Posted Fri, 25 Oct 2013 in Constipation
Answered by Dr. Srikanth Reddy 45 minutes later
Brief Answer:

Detailed Answer:
Thanks for using health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
However I would require a couple of more details to help you in answering your query in a better justified way.
1) You have mentioned your stool problem. Is the problem since 2 years? or is it a recent problem?
2) Do you have cramps in abdomen? Fever?
3) Any recent eating out?
Hope to hear from you at your earliest convenience.
Regards and wish you good health,

Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
Follow-up: Taking Thyroxyn for hypothyroidism. Having constipation. Side effect? 22 hours later
Sir, I don't have cramps in abdomen or ferver.
My food intake is normal.
Still having problem of passing stools.Stool is sticky and not passes in one go. Also lot of gas escapes when i pass stool and no stool pass unless i insert finger in anus.This is since last 02 yrs. I have shown to piles specialist. He had taken the defecation X XXXXXXX but said it is not showing any problem. Also i am having piles. 02 are inside and 01 is prolapsed outside.But these are not bleeding. My height is 160cm and weight is 75 kg. Lot of fat is accumulated around my belly. Pl suggest what to do .
Answered by Dr. Srikanth Reddy 37 minutes later
Brief Answer:
Could be an inflammatory disease of colon

Detailed Answer:
Thanks for providing the information.
It appears to be an inflammatory lesions of the colon. It cannot be piles. If its been for 2 years the best thing would be to do a colonoscopy and get a biopsy. The bopsy can be examined under a microscope and the exact lesion can be identified.
Until then you can try antacids like ranitidine and stool bulk forming agents such as ispaghula. This will help in forming stool bulk. take 2 spoons of powder along with plenty of water.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor